By Topic

Multiple scattering from finite inhomogeneous media

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

The purchase and pricing options are temporarily unavailable. Please try again later.
1 Author(s)
Tang, C.C.H. ; Jet Propulsion Laboratory, California Institute of Technology, Pasadena, California 91103

Your organization might have access to this article on the publisher's site. To check, click on this link:http://dx.doi.org/+10.1063/1.1663377 

By utilizing the characteristic information on the apparent phase constant difference between the electric and magnetic fields propagating in an inhomogeneous medium, a theoretical analysis on the multiple scattering of electromagnetic waves in finite inhomogeneous media is presented. The solution is obtained by first approximating the coefficients of a pair of exact coupled first‐order differential equations and then solving the equations by first‐order iteration. The present first‐order approximate solution with multiple scattering considerations is shown to be more accurate than the WKB solution. Methods to improve the accuracy of the first‐order solution further are discussed. Application of the solution to slowly varying finite media with periodic properties demonstrates the validity of the solution. The same approach can be extended to frequencies in the optical region by retaining additional terms in the coefficients of the coupled differential equations. Further investigations are required to treat the case of oblique incidence in proper perspectives.

Published in:

Journal of Applied Physics  (Volume:45 ,  Issue: 3 )